MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).The customer provided lot number 22l031 and 22h020 but was unable to confirm which cassette lot number was involved in the minor skin reaction.The hcw was re-trained to always wear appropriate personal protective equipment (ppe) when working with sterrad systems and cassettes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a female health care worker (hcw) experienced a skin reaction described as white marks on the hands when handling a used sterrad® 100nx cassette.It was reported there was liquid left in the cells, and the hcw handled the cassette without wearing gloves.The affected areas were immediately washed with water, and the symptoms resolved within four hours without requiring medical treatment.The h2o2 skin reaction was assessed to be a minor injury since it resolved without medical intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch record for the suspected lot numbers potentially involved in the reported minor injury, trending analysis by lot number, system risk analysis (sra), and retains testing.The batch history record was reviewed, and no issues relating to the failure mode were noted.The lots met manufacturer specifications at the time of release.Retains testing was completed with no issues identified; the retain samples were within specifications.Trending analysis by lot number was reviewed from the manufactured date to the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the sterrad® 100nx cassettes were not returned for further evaluation.The most likely assignable cause for the skin reaction can be attributed to user not following the warnings as per the sterrad® 100nx cassette instructions for use: ¿use personal protective equipment (e.G.Chemical resistant gloves) at all times when handling cassettes.¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17418490
Report Number2084725-2023-00215
Device Sequence Number9025382
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale